Alert archive / Kentucky / Flash Flood Warnings in 2023
Flash Flood Warning 8, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jan 3, 2023, 8:35 AM CST for 5 counties in Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 3, 2023, 8:35 AM CST (14:35 UTC)
- Expired
- Jan 3, 2023, 11:33 AM CST
- In force
- 3 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Breckinridge County, KY, Butler County, KY, Grayson County, KY, Hardin County, KY, Ohio County, KY
The radar
The Louisville radar (KLVX), 66 km from the middle of the area, began a volume at 14:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 2.6 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 203 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 335 m²/s²
- 0-3 km storm-relative helicity
- 457 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.7
The text
As transmitted.
966
WGUS53 KLMK 031435
FFWLMK
KYC027-031-085-093-183-031745-
/O.NEW.KLMK.FF.W.0008.230103T1435Z-230103T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Louisville KY
835 AM CST Tue Jan 3 2023
The National Weather Service in Louisville has issued a
* Flash Flood Warning for...
Southeastern Breckinridge County in central Kentucky...
Central Grayson County in central Kentucky...
West Central Hardin County in central Kentucky...
East Central Ohio County in central Kentucky...
Northeastern Butler County in south central Kentucky...
* Until 1145 AM CST /1245 PM EST/.
* At 835 AM CST /935 AM EST/, Doppler radar indicated thunderstorms
producing heavy rain across the warned area. Between 2 and 4
inches of rain have fallen. Additional rainfall amounts of 1 to 2
inches are possible in the warned area. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Elizabethtown, Leitchfield, Casey, Caneyville, Hanging Rock,
Lilac, Eveleigh, Black Rock, Hardin Springs and Tar Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report flooding to your local law enforcement agency when you
can do so safely and have them relay your report to the National
Weather Service in Louisville.
&&
LAT...LON 3737 8666 3741 8670 3749 8648 3781 8603
3775 8603 3774 8588 3743 8637 3730 8652
3726 8655
FLASH FLOOD...RADAR INDICATED
$$
MCK1 follow-up statement
050
WGUS73 KLMK 031733
FFSLMK
Flash Flood Statement
National Weather Service Louisville KY
1133 AM CST Tue Jan 3 2023
KYC027-031-085-093-183-031743-
/O.CAN.KLMK.FF.W.0008.000000T0000Z-230103T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Breckinridge KY-Butler KY-Grayson KY-Hardin KY-Ohio KY-
1133 AM CST Tue Jan 3 2023 /1233 PM EST Tue Jan 3 2023/
...FLASH FLOOD WARNING FOR SOUTHEASTERN BRECKINRIDGE, CENTRAL
GRAYSON, WEST CENTRAL HARDIN, EAST CENTRAL OHIO AND NORTHEASTERN
BUTLER COUNTIES HAS BEEN REPLACED WITH A FLOOD WARNING...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 1200 PM CST/100 PM EST for
portions of east central Kentucky, north central Kentucky, northwest
Kentucky and south central Kentucky.
LAT...LON 3737 8666 3741 8670 3749 8648 3781 8603
3775 8603 3774 8588 3743 8637 3730 8652
3726 8655
$$
MCKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jan 3, 5:48 AM CST, 2 hours 47 minutes earlier.
Area forecast discussion, Jan 3, 5:48 AM CST, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
648 AM EST Tue Jan 3 2023
...Updated Forecast Discussion...
.Forecast Update...
Issued at 645 AM EST Tue Jan 3 2023
The flood watch has been expanded slightly northeastward based on
model and radar trends. Across central Kentucky, have seen several
swaths of radar estimated +3" in several counties and reports of
flash flooding. While amounts will likely be a little less than
that to our northeast, still have the potential for flash
flooding.
Otherwise, the tornado watch is in good standing. Surface based CIN
is pretty weak and with even meager instability values, we're still
seeing rotating storms or embedded mesovortices within line
segments.
Issued at 417 AM EST Tue Jan 3 2023
After coordination with SPC and surrounding WFOs, a tornado watch
has been put up across portions of southern and central Kentucky
through 17z. Despite meager instability, storms in the watch area
would likely have good potential to become surface based. The
current tornado warned storm in Larue/Hardin county is moving into a
less favorable air mass (from a stability perspective) for surface
based potential, so while rotation may persist with the storm for a
bit, expect the tornado and gusty wind potential to decrease with
northward movement.
Additionally, given recent trends in storm training and what
regional radars are now showing to our southwest, have opted for a
flood watch across portions of the CWA. This flood watch is
currently progged to run through 18z, but could be extended through
tonight/early Wednesday if it appears there may be additional
convection that develops ahead of the cold front.
&&
.Short Term...(Today and tonight)
Issued at 313 AM EST Tue Jan 3 2023
---------------------------------------------------------------------
Key Messages
* Threat for isolated strong to severe thunderstorms exists today
through early Wednesday. Gusty winds are the main threat, although
an isolated spin-up tornado cannot be ruled out.
* Widespread 1-2" of rainfall expected through this afternoon;
isolated 3+" totals possible due to training of convection.
Predominantly minor/nuisance flooding is expected in low-lying
areas where the heaviest precipitation falls.
* Gusty southerly winds of 25-35 mph possible today.
* Record warm temperatures possible today.
---------------------------------------------------------------------
=======================================
Early Morning Analysis and Environment
=======================================
Surface analysis this morning reveals a surface low near the KS/MO
border with a warm front draped eastward across central IL/IN/OH,
placing our region well within the warm sector. Surface obs across
southern Indiana and central Kentucky are generally in the low to
mid 60s for T/Tds, with the highest values across southern Kentucky.
A quick glance farther to the south reveals some upper 60s dewpoints
across portions of central/western Tennessee.
Widespread showers and occasional thunderstorms continue to impact
most of the region, though activity until recent has been relatively
'elevated' in nature to keep the severe threat low. In recent hours,
though, there has been a slow uptick in dewpoints across the south,
and with higher dewpoints off to our south/west advecting this way,
the small stable layer near the surface has begun to erode and the
atmosphere slowly has destabilized (albeit at marginal levels) from
south to north.
================
Severe potential
================
We are already seeing activity across western/southern Kentucky and
Tennessee show some modest organization within areas where marginal
SBCAPE and minimal SBCIN coincide, which has prompted some warnings.
VWP hodographs from KOHX show long, clockwise curving signatures
supportive of high amounts of SRH in an environment of strong deep
layer shear. Storms across southern and central Kentucky will
continue to be capable of severe weather in this environment, though
overall severe activity should stay isolated in nature for the next
2-3 hours.
Some high-res guidance suggests that a fairly large line/QLCS will
develop toward dawn and push through the region. While the guidance
varies on the overall strength of this line (some weaken it shortly
after sunrise, others strengthen it), given there will likely be
some meager amounts of SBCAPE to work with, any mesovortices within
the line could be capable of damaging wind gusts and/or brief spin
up tornadoes.
Additional convection may develop ahead of the cold front tonight
into early tomorrow morning, depending on how much destabilization
we see in the wake of the morning/afternoon activity. Confidence in
the strength of the convection remains low, though. Should stronger
or severe storms develop, they would likely pose a damaging wind
gust threat as well as the potential for an isolated tornado.
===============
Flood potential
===============
Highest rainfall totals through early this morning have generally
been along and west of I-65, with amounts ranging from 0.5" to 1".
There have been some locally higher amounts in some of the stronger
convective bands, where radar estimates have pushed a little over
2". All of this has been well within FFG across the region. Looking
upstream, there is quite a bit of stratiform rainfall with heavier
convective bands/lines embedded. Given the activity we've had so far
this morning, and what is anticipated to arrive later today, think
most areas will be able to handle the rain OK. There could be some
localized flooding where the heavier rain bands set up, but given
these issues will likely not be widespread, will hold off on a flood
watch. If it appears we may have a more wider area of heavier
rainfall, or if there are good/consistent signals for widespread
heavy rainfall tonight into early Wednesday that would overlap areas
already impacted by the morning rain, a flood watch may be needed.
This will be monitored through the morning.
.Long Term...(Wednesday through Monday)
Issued at 300 AM EST Tue Jan 3 2023
Wednesday...
At the start of the extended period, a surface cold front associated
with an occluding low pressure system over the Upper Midwest will
likely be exiting east through east-central KY with showers coming
to an end by early Wednesday afternoon. Expect Wednesday to be the
warmest day of the extended period with temperatures remaining
nearly steady in the lower 50s (SW IN) to lower 60s (central KY)
through the first half of the day before starting to drop off in the
afternoon and evening behind the front. After several days of
temperatures well above normals, we will begin to trend back towards
seasonably cool temps Wednesday night with overnight lows in the mid
to upper 30s.
Thursday - Friday...
For the end of the week, the large stacked low will gradually eject
eastward out of the Upper Midwest and through the Great Lakes
regions, eventually being swept into the Atlantic by Friday night.
In its wake, the upper level pattern will begin to flatten out and
high pressure will briefly drift over the region. Expect mostly dry
weather during this time frame, although some light precip cannot be
ruled out for Thursday (mainly north of I-64) as the upper low
passes to the north. High temperatures will generally be in the 40s,
with portions of south-central KY reaching into the lower 50s on
Thursday. Overnight lows will be in the lower 30s.
Saturday and Beyond...
Precipitation chances will return by Saturday as a compact shortwave
ripples through the quasi-zonal flow aloft. At the surface, an
associated area of low pressure will push out of the mid MS Valley
and quickly move across the lower OH/TN Valleys. For now, best
chances of precip look to be during the day Saturday with things
then drying out for Sunday. Expect high temperatures to range from
lower to mid 40s across southern IN to the upper 40s and lower 50s
across south-central KY. Low temperatures will continue to be in the
lower to mid 30s each night.
&&
.Aviation...(12Z TAF Issuance)
Issued at 601 AM EST Tue Jan 3 2023
Current regional radars show widespread showers and thunderstorms,
with the bulk of the activity currently along and north of the
Bluegrass/Western Kentucky Parkways. These showers and storms will
continue through the morning hours and gradually push eastward. Any
TAF site impacted by a heavier shower or storm will see greatly
reduced visibilities/ceilings, and perhaps even a brief wind shift.
Rain/Storm activity will gradually taper down from west to east this
afternoon, and eventually all sites should rise to VFR cigs/vis.
Additional shower and storm development is possible this evening,
but confidence in redevelopment of precipitation and areal coverage
remains low.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...Flood Watch until 1 PM EST /noon CST/ this afternoon for
KYZ023>043-045>048-053-054-061>065-070>074.
IN...Flood Watch until 1 PM EST /noon CST/ this afternoon for INZ084-
089>092.
&&
Update...DM
Short Term...DM
Long Term...JML
Aviation...DMHazardous weather outlook, Jan 3, 8:24 AM CST, 11 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 924 AM EST Tue Jan 3 2023 INZ076>079-083-084-089>092-KYZ032-049-055>057-066-067-078-082-041430- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Trimble-Boyle-Garrard-Madison-Casey-Lincoln-Russell- Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Bedford, Milton, Winchester, Danville, Lancaster, Richmond, Liberty, Stanford, Jamestown, and Albany 924 AM EST Tue Jan 3 2023 /824 AM CST Tue Jan 3 2023/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. Severe thunderstorms and flash flooding will be a threat through the early afternoon. Please see the latest tornado and flash flood watch for more details. Additional thunderstorms may be possible tonight, but their development remains uncertain at this time. If storms do form overnight, some could be strong to severe. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report severe weather or flooding. GENERAL STORM MOTION OF THE DAY: Storms will generally move 45 to 55 mph from the southwest to the northeast. Any users of this storm motion must be aware that thunderstorm activity can be erratic and constantly evolving. Please use this with caution and be prepared for changing conditions. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. KYZ023>026-029>031-033>043-047-048-041430- Hancock-Breckinridge-Meade-Ohio-Bullitt-Jefferson-Oldham-Henry- Shelby-Franklin-Scott-Harrison-Spencer-Anderson-Woodford-Fayette- Bourbon-Nicholas-Mercer-Jessamine- Including the cities of Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Shepherdsville, Louisville, La Grange, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Harrodsburg, and Nicholasville 924 AM EST Tue Jan 3 2023 /824 AM CST Tue Jan 3 2023/ ...FLOOD WATCH IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. Severe thunderstorms and flash flooding will be a threat through the early afternoon. Please see the latest tornado and flash flood watch for more details. Additional thunderstorms may be possible tonight, but their development remains uncertain at this time. If storms do form overnight, some could be strong to severe. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report severe weather or flooding. GENERAL STORM MOTION OF THE DAY: Storms will generally move 45 to 55 mph from the southwest to the northeast. Any users of this storm motion must be aware that thunderstorm activity can be erratic and constantly evolving. Please use this with caution and be prepared for changing conditions. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. KYZ027-028-045-046-053-054-061>065-070>074-041430- Grayson-Hardin-Nelson-Washington-Larue-Marion-Butler-Edmonson-Hart- Green-Taylor-Logan-Warren-Simpson-Allen-Barren- Including the cities of Leitchfield, Elizabethtown, Bardstown, Springfield, Hodgenville, Lebanon, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Russellville, Bowling Green, Franklin, Providence, Scottsville, and Glasgow 924 AM EST Tue Jan 3 2023 /824 AM CST Tue Jan 3 2023/ ...FLOOD WATCH IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...TORNADO WATCH 6 IN EFFECT UNTIL NOON EST TODAY... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. Severe thunderstorms and flash flooding will be a threat through the early afternoon. Please see the latest tornado and flash flood watch for more details. Additional thunderstorms may be possible tonight, but their development remains uncertain at this time. If storms do form overnight, some could be strong to severe. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report severe weather or flooding. GENERAL STORM MOTION OF THE DAY: Storms will generally move 45 to 55 mph from the southwest to the northeast. Any users of this storm motion must be aware that thunderstorm activity can be erratic and constantly evolving. Please use this with caution and be prepared for changing conditions. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. KYZ075>077-081-041430- Monroe-Metcalfe-Adair-Cumberland- Including the cities of Tompkinsville, Edmonton, Columbia, and Burkesville 824 AM CST Tue Jan 3 2023 ...TORNADO WATCH 6 IN EFFECT UNTIL NOON EST TODAY... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. Severe thunderstorms and flash flooding will be a threat through the early afternoon. Please see the latest tornado and flash flood watch for more details. Additional thunderstorms may be possible tonight, but their development remains uncertain at this time. If storms do form overnight, some could be strong to severe. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report severe weather or flooding. GENERAL STORM MOTION OF THE DAY: Storms will generally move 45 to 55 mph from the southwest to the northeast. Any users of this storm motion must be aware that thunderstorm activity can be erratic and constantly evolving. Please use this with caution and be prepared for changing conditions. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. CSG
In the hours before
Local storm report, Jan 3, 7:42 AM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
842 AM EST TUE JAN 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 AM FLASH FLOOD 2 SSW BIG SPRING 37.77N 86.19W
01/03/2023 BRECKINRIDGE KY 911 CALL CENTER
6 WATER RESCUES IN EASTERN BRECKINRIDGE
COUNTY.
&&
SRMLocal storm report, Jan 3, 7:48 AM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
848 AM EST TUE JAN 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 AM FLASH FLOOD 3 NW CONSTANTINE 37.69N 86.29W
01/03/2023 BRECKINRIDGE KY 911 CALL CENTER
FLOODING OVER ROADWAY ON HUDSON FAIRFIELD
ROAD.
&&
SRMSpecial weather statement, Jan 3, 7:55 AM CST, 40 minutes before
Special Weather Statement
National Weather Service Louisville KY
855 AM EST Tue Jan 3 2023
KYZ064-065-076-077-031430-
Metcalfe KY-Taylor KY-Adair KY-Green KY-
855 AM EST Tue Jan 3 2023
...A strong thunderstorm will impact portions of southern Green,
central Taylor, central Adair and northern Metcalfe Counties through
930 AM EST/830 AM CST/...
At 855 AM EST/755 AM CST/, Doppler radar was tracking a strong
thunderstorm over Glasgow, moving northeast at 60 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Greensburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until noon EST/1100 AM CST/ for
south central and central Kentucky.
&&
LAT...LON 3717 8572 3744 8518 3713 8518 3699 8568
TIME...MOT...LOC 1355Z 236DEG 50KT 3696 8589
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BJSLocal storm report, Jan 3, 8:00 AM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
900 AM EST TUE JAN 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM FLASH FLOOD 1 NE RUSSELLVILLE 36.84N 86.89W
01/03/2023 LOGAN KY 911 CALL CENTER
FLOODING OVER ROADWAYS IN RUSSELLVILLE.
&&
SRMLocal storm report, Jan 3, 8:18 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
918 AM EST TUE JAN 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 AM FLASH FLOOD 3 ENE QUALITY 37.08N 86.79W
01/03/2023 BUTLER KY 911 CALL CENTER
FLOODING OVER ROADWAY ON SANDY CREEK ROAD.
&&
SRMSpecial weather statement, Jan 3, 8:34 AM CST, 1 minute before
Special Weather Statement
National Weather Service Louisville KY
934 AM EST Tue Jan 3 2023
KYZ066-067-075>078-081-082-031530-
Russell KY-Metcalfe KY-Monroe KY-Cumberland KY-Lincoln KY-Casey KY-
Adair KY-Clinton KY-
934 AM EST Tue Jan 3 2023
...Strong thunderstorms will impact portions of west central Lincoln,
Clinton, eastern Monroe, Russell, Cumberland, southeastern Casey,
Adair and southeastern Metcalfe Counties through 1030 AM EST/930 AM
CST/...
At 933 AM EST/833 AM CST/, Doppler radar was tracking strong
thunderstorms along a line extending from near Edmonton to 7 miles
east of Carthage. Movement was northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Columbia, Liberty and Albany.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until noon EST/1100 AM CST/ for
south central Kentucky.
&&
LAT...LON 3662 8574 3695 8563 3743 8474 3717 8482
3712 8490 3705 8491 3702 8487 3696 8489
3695 8491 3696 8495 3692 8496 3686 8506
3676 8500 3670 8502 3662 8500
TIME...MOT...LOC 1433Z 232DEG 49KT 3692 8559 3628 8582
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BJSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 12:40 AM CST | Special Weather Statement | LMK | Butler | 35 min |
| Jan 3, 1:20 AM CST | Special Weather Statement | LMK | Grayson | 25 min |
| Jan 3, 1:24 AM CST | Severe Thunderstorm Warning | LMK | Butler, Logan | 36 min |
| Jan 3, 1:48 AM CST | Tornado Warning | LMK | Butler, Logan, Warren | 27 min |
| Jan 3, 2:10 AM CST | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Warren | 20 min |
| Jan 3, 2:21 AM CST | Tornado Warning | LMK | Butler, Edmonson, Warren | 24 min |
| Jan 3, 2:23 AM CST | Areal Flood Advisory | LMK | Butler, Edmonson, Grayson, Hardin, Warren | 3 hr |
| Jan 3, 2:41 AM CST | Flash Flood Warning | LMK | Butler, Edmonson, Grayson, Hardin | 3 hr |
| Jan 3, 2:43 AM CST | Tornado Warning | LMK | Edmonson, Grayson, Hardin, Hart, Larue | 47 min |
| Jan 3, 3:06 AM CST | Flood Watch | LMK | Allen, Anderson, Barren, Bourbon, Breckinridge, Bullitt and 31 more | 9 hr |
| Jan 3, 3:11 AM CST | Flash Flood Warning | LMK | Anderson, Bullitt, Hardin, Larue, Marion, Nelson and 1 more | 7 hr |
| Jan 3, 3:17 AM CST | Severe Thunderstorm Warning | LMK | Larue, Nelson | 28 min |
| Jan 3, 3:43 AM CST | Special Weather Statement | LMK | Nelson | 32 min |
| Jan 3, 4:04 AM CST | Severe Thunderstorm Warning | LMK | Ohio | 26 min |
| Jan 3, 4:21 AM CST | Flash Flood Warning | LMK | Breckinridge, Grayson, Hardin, Meade, Ohio | 6 hr |
| Jan 3, 4:26 AM CST | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson, Ohio | 34 min |
| Jan 3, 4:31 AM CST | Areal Flood Advisory | LMK | Jefferson | 3 hr |
| Jan 3, 5:02 AM CST | Flash Flood Warning | LMK | Bullitt, Hardin, Nelson, Spencer | 6 hr |
| Jan 3, 5:10 AM CST | Severe Thunderstorm Warning | LMK | Butler, Logan | 20 min |
| Jan 3, 5:23 AM CST | Tornado Warning | LMK | Butler, Logan, Warren | 37 min |
| Jan 3, 5:37 AM CST | Special Weather Statement | LMK | Bullitt | 23 min |
| Jan 3, 5:44 AM CST | Flash Flood Warning | LMK | Butler, Edmonson, Grayson, Hardin | 5 hr |
| Jan 3, 5:50 AM CST | Flash Flood Warning | LMK | Bullitt, Jefferson, Shelby, Spencer | 5 hr |
| Jan 3, 5:52 AM CST | Severe Thunderstorm Warning | LMK | Barren, Butler, Edmonson, Grayson, Hardin, Hart and 1 more | 38 min |
| Jan 3, 6:15 AM CST | Special Weather Statement | LMK | Shelby | 30 min |
| Jan 3, 6:28 AM CST | Special Weather Statement | LMK | Hart, Larue | 32 min |
| Jan 3, 6:34 AM CST | Severe Thunderstorm Warning | LMK | Green, Hardin, Hart, Larue, Nelson, Taylor | 26 min |
| Jan 3, 6:42 AM CST | Severe Thunderstorm Warning | LMK | Allen, Simpson, Warren | 33 min |
| Jan 3, 7:01 AM CST | Severe Thunderstorm Warning | LMK | Harrison, Scott | 29 min |
| Jan 3, 7:15 AM CST | Special Weather Statement | LMK | Nelson, Washington | 30 min |
| Jan 3, 7:25 AM CST | Flash Flood Warning | LMK | Anderson, Bourbon, Clark, Fayette, Franklin, Harrison and 9 more | 3 hr |
| Jan 3, 7:27 AM CST | Severe Thunderstorm Warning | LMK | Barren, Metcalfe | 33 min |
| Jan 3, 7:29 AM CST | Severe Thunderstorm Warning | LMK | Allen, Barren, Monroe | 31 min |
| Jan 3, 7:36 AM CST | River Flood Warning | LMK | Ohio | 65 hr |
| Jan 3, 7:42 AM CST | Areal Flood Advisory | LMK | Allen, Anderson, Barren, Bourbon, Breckinridge, Bullitt and 31 more | 6 hr |
| Jan 3, 7:55 AM CST | Special Weather Statement | LMK | Adair | 35 min |
| Jan 3, 7:56 AM CST | River Flood Warning | LMK | Bourbon | 41 hr |
| Jan 3, 8:01 AM CST | River Flood Warning | LMK | Franklin | 26 hr |
| Jan 3, 8:34 AM CST | Special Weather Statement | LMK | Adair, Casey, Clinton, Cumberland, Russell | 56 min |
| Jan 3, 8:50 AM CST | Areal Flood Advisory | LMK | Adair, Allen, Anderson, Barren, Bourbon, Boyle and 19 more | 5 hr |
| Jan 3, 8:58 AM CST | River Flood Warning | LMK | Hardin, Nelson | 25 hr |
| Jan 3, 9:01 AM CST | River Flood Warning | LMK | Bullitt | 25 hr |
| Jan 3, 9:02 AM CST | Severe Thunderstorm Warning | LMK | Adair, Clinton, Cumberland, Russell | 28 min |
| Jan 3, 9:19 AM CST | Tornado Warning | LMK | Clinton | 26 min |
| Jan 3, 10:27 AM CST | Areal Flood Warning | LMK | Breckinridge, Grayson, Hardin, Meade, Ohio | 3 hr |
| Jan 3, 10:27 AM CST | Areal Flood Warning | LMK | Anderson, Bourbon, Clark, Fayette, Franklin, Harrison and 9 more | 3 hr |
| Jan 3, 10:28 AM CST | Special Weather Statement | LMK | Clinton, Cumberland, Russell | 32 min |
| Jan 3, 10:37 AM CST | Areal Flood Warning | LMK | Anderson, Bullitt, Hardin, Larue, Nelson, Spencer and 1 more | 4 hr |
| Jan 3, 10:38 AM CST | Areal Flood Warning | LMK | Butler, Edmonson, Grayson, Hardin | 3 hr |
| Jan 3, 10:53 AM CST | Areal Flood Warning | LMK | Bullitt, Hardin, Nelson, Spencer | 5 hr |
| Jan 3, 10:57 AM CST | Areal Flood Warning | LMK | Bullitt, Jefferson, Shelby, Spencer | 3 min |
| Jan 3, 11:02 AM CST | Areal Flood Warning | LMK | Bullitt, Jefferson, Shelby, Spencer | 3 hr |
| Jan 3, 11:33 AM CST | Areal Flood Warning | LMK | Breckinridge, Butler, Grayson, Hardin, Ohio | 3 hr |
| Jan 3, 12:39 PM CST | River Flood Warning | LMK | Nicholas, Robertson | 22 hr |
Nearby
Flash Flood Warnings in Kentucky, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.